Ask a doctor

Fainted & Had What the Doc Called a Mild Seizure in the Middle of Juvederm Lip Injections, Cant Be Normal?

Went in for juvederm on my lips (first time) doctor was at the last injection for my upper lip I began to feel super light headed and the next thing I know I have nurses and doctors standing over me holding me down on the table trying to cool me off asking me a million questions telling me I just had a mild seizure. I had no idea where I was and felt like I time warped there. Now the injections werent too painful, I wasnt super nervous, could this be due to an allergic reaction?

Doctor Answers (3)

Fainted & Had What the Doc Called a Mild Seizure in the Middle of Juvederm Lip Injections, Cant Be Normal?

+1

 This sounds like a typical "vaso-vagal" response where the patients feels light headed and eventually passes out.  This happens to some people when the have their blood drawn, get shots or blood.  See you family doctor and discuss the issue to rule other medical causes.  If it was a faso-vagal response, you may not be a suitable candidate for needle based aesthetic injections.


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Vasovgal reaction during injections

+1

Vasovagal reactions, from simple fainting to seizures can occur during any medical procedure, if the patient is very anxious or has not eaten in awhile and is mildly hypoglycemic.

These are not common but can occur. Please see your family doctor to rule out other possible causes.

Gail Nield, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 1 review

Juvederm

+1

I do not believe this is allergic reaction. Super nervous may be a factor. Recommend that you see your family doctor and investigate the issue thoroughly.

Samir Shureih, MD
Baltimore Plastic Surgeon

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.